MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS BONE WAX; WAX,BONE

SOFRADIM PRODUCTION SAS BONE WAX; WAX,BONE
Model Number BW25G
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Title: an unusual complication of bone wax utilization source: the journal of craniofacial surgery, volume 29, 2018 (976¿979) article number: 4 date of publication: 16 november 2017.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature, patient who initially underwent craniotomy for the evacuation of subdural hematoma and repair of depressed skull fracture, bone wax was migrated intracranially.Postoperatively, patient developed short-term memory loss, apraxia, and word finding difficulties.The imaging findings were consistent with the presence of a foreign body centered in the posterior aspect of the left middle temporal gyrus, which was surgically removed and found to be bone wax.

Brand Name
BONE WAX
Common Device Name
WAX,BONE
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8575833
Report Number9615742-2019-01592
Device Sequence Number13998821
Product Code MTJ
UDI-Device Identifier10884521196261
UDI-Public10884521196261
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K024372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW25G
Device Catalogue NumberBW25G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR